Georgia, 2006Hail and Damaging Wind in Georgia, April 19, 2006
April 19, 2006 · NWS TAE · 5 events in 4 counties and zones
4 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 19, 1:00 PM EST, 4 hours 45 minutes earlier.
Area forecast discussion, Apr 19, 1:00 PM EST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
200 PM EDT WED APR 19 2006
.SYNOPSIS...SKIES CONTINUE TO BREAK OUT BEHIND THE WARM FRONT WHICH
IS SLOWLY MOVING BACK OFF TO THE NE...WITH A FRESH CU FIELD
BEGINNING TO DEVELOP IN THE MORE HUMID AIR. MOST OF THE CONVECTION
ASSOCIATED WITH THE FRONT IS STILL WELL TO THE N OF THE CWA...AND IT
IS SLIDING SE ALONG THE BOUNDARY. TEMPS HAVE BEEN A BIT SLOWER TO
RESPOND TODAY THAN ON TUE...BUT STILL EXPECT HIGHS TO APPROACH 90
DEGREES BEFORE THE DAY IS THROUGH. OVER THE COASTAL WATERS...LIGHT
WINDS AND SEAS CONTINUE.
&&
.SHORT TERM...LITTLE CHANGE TO THE FCST PACKAGE THIS PERIOD...AS
WEAK SFC RIDGING OVER THE N GULF OF MEXICO WILL HOLD THROUGH THE END
OF THE WEEK. THIS WILL ALLOW OUR UNSEASONABLY WARM AND HUMID
CONDITIONS TO PERSIST AT LEAST UNTIL THE NEXT COLD FRONT APPROACHES
FROM THE WEST BY FRIDAY NIGHT OR SATURDAY. AS AN UPDATE TO THE
EARLIER LONG TERM DISCUSSION BELOW...THE NEXT FRONTAL PASSAGE IS NOW
LOOKING INCREASINGLY CLEAN WITH EACH SUCCESSIVE RUN OF THE GFS AND
NAM. WILL NOT MAKE ANY MAJOR CHANGES AT THIS TIME...BUT EXPECT THAT
THE NEXT SHIFT CAN REDUCE PARTS OF THE EXTENDED POPS SIGNIFICANTLY.
BACK TO TONIGHT...WILL PLAN ON USING THIS EVENING WORDING ONCE AGAIN
TO ACCOUNT FOR THE ISOLATED STRONG CONVECTION WHICH IS EXPECTED TO
BE SPAWNED FROM SOUTHWARD PROPAGATING OUTFLOW BOUNDARIES. THE BEST
CHANCES FOR CONVECTION WILL BE OVER NE SECTIONS OF SW GEORGIA...BUT
CANNOT RULE OUT ISOLATED STORMS ELSEWHERE AS WELL.
&&
.LONG TERM...A COLD FRONT WILL PASS THROUGH THE CWA LATE SATURDAY.
LOOKS LIKE THIS WILL NOT BE A CLEAN FROPA...SO POPS WERE INCREASED
FOR THE EXTENDED PERIOD...THROUGH SATURDAY. ANOTHER COLD FRONT WILL
APPROACH THE AREA ON TUESDAY TO INCREASE POPS...ESPECIALLY FOR THE
NORTHERN ZONES.
&&
.MARINE...THE SUMMER DOLDRUMS WILL CONTINUE ACROSS THE COASTAL
WATERS THROUGH THE REMAINDER OF THE WEEK...WITH AN INCREASE IN WINDS
AND SEAS POSSIBLE ON SATURDAY IN ASSOCIATION WITH THE NEXT COLD
FRONT.
&&
.FIRE WEATHER...NO CONCERNS FOR THE NEXT SEVERAL DAYS...AS DEWPOINTS
REMAIN IN THE MID 60S.
&&
.AVIATION...EXPECT VFR CIGS THIS AFTN OVER INLAND TAF SITES. ISOLD
TSRA WILL DEVELOP AS OUTFLOW BOUNDARY FROM CONVECTION OVER NRN/CNTRL
GA PUSHES SWD...WITH VCTS FOR DHN...ABY...TLH AND VLD TAF SITES
DURING THE LATE AFTN-EARLY EVENING. THERE IS THE POTENTIAL FOR A FEW
STRONG TS WITH GUSTY WINDS...TORRENTIAL DOWNPOURS AND SMALL HAIL.
THE CONVECTION SHOULD DIMINISH AFTER SUNSET. LOW CIGS WILL DEVELOP
ONCE AGAIN AFTER MIDNIGHT...WITH PATCHY FOG CREATING IFR-OCNL LIFR
VSBYS TOWARD MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 64 90 68 89/ 20 10 10 10
PANAMA CITY 68 86 68 84/ 10 10 20 10
DOTHAN 66 91 66 88/ 10 20 20 20
ALBANY 64 89 63 88/ 20 20 20 10
VALDOSTA 62 90 62 89/ 20 10 10 10
CROSS CITY 60 90 62 90/ 20 05 05 05
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
PUBLIC/MARINE...GOULD
LONG TERM...HICKS
AVIATION/FIRE...JAMSKI
Hazardous weather outlook, Apr 19, 4:13 AM EST, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
513 AM EDT WED APR 19 2006
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-200912-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
513 AM EDT WED APR 19 2006
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY THROUGH TONIGHT.
SOME AREAS WILL SEE LOW CEILINGS AND PATCHY DENSE FOG EARLY THIS
MORNING WHICH WILL REDUCE VISIBILITIES TO LESS THAN HALF A MILE.
AFTER THE FOG DISSIPATES...EXPECT ANOTHER UNSEASONABLY WARM DAY FOR
THE LOCAL AREA WITH NEAR RECORD HIGH TEMPERATURES AROUND 90. A
BACK-DOOR FRONT WILL MOVE NORTHEAST OUT OF THE FORECAST AREA THIS
AFTERNOON AND EVENING AND SOME UPPER LEVEL ENERGY WILL HELP TO
GENERATE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. A FEW STORMS
MAY BE STRONG TO SEVERE AND THE STORM PREDICTION CENTER INDICATES A
SLIGHT RISK FOR SEVERE STORMS TODAY ACROSS SOUTHEAST ALABAMA...AND
SOUTHWEST AND SOUTH CENTRAL GEORGIA. THE MAIN THREAT WITH THE SEVERE
STORMS WILL BE DAMAGING WINDS AND HAIL. THERE IS ALSO A MODERATE
RISK OF RIP CURRENTS ALONG THE FLORIDA BIG BEND AND PANHANDLE
COAST.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY
AS A COLD FRONT APPROACHES THE FORECAST AREA. THERE IS THE
POSSIBILITY FOR SOME STRONG THUNDERSTORMS ON THURSDAY. ANOTHER FRONT
WILL PASS THROUGH THE AREA LATE THIS WEEKEND...LEADING TO RAIN
CHANCES AROUND 30 PERCENT CHANCE FOR SATURDAY.
.SPOTTER CALL TO ACTION STATEMENT...
GENERAL SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...ISOLATED
SEVERE STORMS ARE EXPECTED...SO SPOTTERS ARE ENCOURAGED TO SELF
ACTIVATE IF STRONG TO SEVERE STORMS DEVELOP IN THEIR AREA...OR ANY
WATCHES ARE ISSUED.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
WOOL/HICKS
In the hours before
Local storm report, Apr 19, 2:04 PM EST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
304 PM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG CAIRO 30.88N 84.21W
04/18/2006 GRADY GA EMERGENCY MNGR
TREES DOWN ACROSS THE EASTERN PART OF THE COUNTY.
0550 PM HAIL 1 E CAIRO 30.88N 84.19W
04/18/2006 M0.88 INCH GRADY GA EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED MAINLY IN THE EASTERN PORTION
OF THE COUNTY.
&&
GODSEYSpecial weather statement, Apr 19, 5:26 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
626 PM EDT WED APR 19 2006
GAZ125>127-192315-
DOUGHERTY-LEE-WORTH-
626 PM EDT WED APR 19 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DOUGHERTY...LEE AND
WORTH COUNTIES...
* UNTIL 715 PM EDT
AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LEESBURG...MOVING SOUTHEAST AT 25 MPH.
THIS STORM WILL BE NEAR...
5 MILES NORTHEAST OF ALBANY BY 635 PM EDT.
TURNER CITY BY 640 PM EDT.
EAST DOUGHERTY BY 700 PM EDT.
PEOPLE IN EASTERN DOUGHERTY...SOUTHERN LEE AND WESTERN WORTH
COUNTIES...INCLUDING THE CITIES OF ALBANY AND TURNER CITY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
38-GODSEY
Special weather statement, Apr 19, 5:38 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
638 PM EDT WED APR 19 2006
GAZ124-192345-
TERRELL-
638 PM EDT WED APR 19 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR TERRELL COUNTY IN
SOUTHWEST GEORGIA...
* UNTIL 745 PM EDT
AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DAWSON...MOVING SOUTHEAST AT 10 MPH.
THIS STORM WILL BE NEAR...
DAWSON BY 650 PM EDT
PEOPLE IN TERRELL COUNTY...INCLUDING THE CITY OF DAWSON...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
38-GODSEY
Thunderstorm Wind, Dougherty
- When
- April 19, 5:45 PM EST to 5:50 PM EST
- Where
- Dougherty County, Albany
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.583, -84.167
A 911 operator reported some downed trees.
Hail, Dougherty
- When
- April 19, 5:50 PM EST
- Where
- Dougherty County, Albany
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.583, -84.167
A 911 operator reporterd quarter size hail.
Hail, Terrell
- When
- April 19, 6:05 PM EST
- Where
- Terrell County, Dawson
- Measured
- 0.88 in hail
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 31.767, -84.450
A Georgia DOT official reported nickel size hail.
Hail, Lee
- When
- April 19, 6:30 PM EST
- Where
- Lee County, 5 mi S of Smithville
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.833, -84.250
The Lee County EMA reported quarter size hail.
Hail, Colquitt
- When
- April 19, 7:14 PM EST
- Where
- Colquitt County, Norman Park
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.267, -83.700
The Colquitt County EMA reported quarter size hail.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strikes in Georgia, April 19, 20061 injured · $6.9 million · 2.75 in hail · 36 events
- Blizzard in North Dakota, April 19, 2006$650,000 · 2 events
- High Wind in Nebraska, April 19, 20062 injured · $47,000 · 73 kt wind · 20 events
- Flash Flooding and Hail in Indiana, April 19, 2006$110,000 · 1 in hail · 7 events
- High Wind in Nebraska, April 19, 2006$41,000 · 66 kt wind · 5 events
- Hail and Damaging Wind in Texas, April 19, 2006$30,000 · 1 in hail · 5 events
- Flash Flood and Hail in Alabama, April 19, 2006$10,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in Tennessee, April 19 to 21, 2006$5,000 · 1.75 in hail · 22 events
- Damaging Wind in Tennessee, April 19, 2006$20,000 · 70 kt wind · 1 event
- Hail in Indiana, April 19, 20061 in hail · 9 events
- Hail and Damaging Wind in Kentucky, April 19, 20061.75 in hail · 8 events
- Hail in Texas, April 19 to 20, 20061.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507436, 5507435, 5507437, 5507438, 5507439.